Emergency Procedure in case your Child has taken someone else’s Medication -

Emergency Procedure in case your Child has taken someone else’s Medication

In the United States and around the world, many of us take medication. The medication is prescribed and are purchased over the counter from stores. These medications are meant for the relief of ailment which is to make us feel better. What some people don’t understand is these medications have the potential to cause irreversible harm or death if taken the wrong way or too much. More than that, these medications are purposely or inadvertently left out where children and babies can get their hands on them.

When babies or children get their hands-on medication, the first place these pills go is in his or her mouth. The medication presents as candy to these children and babies and will cause a slow or immediate death. One observation seen in most homes is when the babies or children ingest the medication and go throughout the day with their regular routine. If the parent, grandparent or childcare provider realizes that some pills are missing, the prevention of death takes place by taking the child to the hospital or calling 911.

On the other hand, taking the pills are missed, and the child is found unconscious or not breathing, and the parent, grandparent or childcare provider have no reason why. The child may die from taking the medication. Some people and healthcare providers refer taking someone else’s medication as an overdose. Indeed, taking too much medication results to an overdose but taking someone else’s medication is just as bad. The medication is intended for a specific reason, and when children take the medication, it is not for a diagnosis.

Sometimes, children take a medication meant for an adult with heart problems, or the medication is a blood thinner. If the child takes these medication, his or her heart could stop immediately, or the child could blood to death, internally. Other medications are just as dangerous. Therefore, attention to detail by considering where medication is left must take priority, especially when children are present. But, what is the emergency procedure for when children take these medications?

The first step in the care of a child who is suspected of taking another person’s medication is to make sure that his or her airway is open. Opening someone’s air is done by lifting their chin. When this happens, his or her mouth opens, and there should be breathing. You can also tell if a child is breathing by looking at their chest and watching for rise and fall. After these procedures are done, call 911. The 911 dispatcher will respond the paramedics and the police department. Do not be alarm because the police are responding. An investigation must be done when a child has taking someone else’s medication or an overdose. The police will also respond when a child is not breathing, or their heart has stopped.

Some ways of protecting children from taking another person’s medication is to have childproof bottle tops, a locking medicine cabinet, and the medication is placed in a high location which is out of reach for the child. Therefore, if a child gets to any medication, it is a careless act. Careless acts are unacceptable by human standards and by a court of law.

If the child is taken someone else’s medication, the Child Protection Services (CPS) will intervene. If taking the medication was because or a careless act, the child may be placed in protective custody until the parents are found fit and have taking classes on how to protect and care for their child. In some cases, CPS will get involved, even if taking the medication was an accident.

If the child is not breathing or does not have a heartbeat, Cardiopulmonary Resuscitation (CPR) must be started. CPR can save lives if started immediately, regardless of what the pills are or how many have been taken. Calling 911 must accompany CPR. Time is one of the ultimate goals when a child is not breathing and does not have a heartbeat.

For many of us, taking medication is an everyday occurrence. The medication is meant to help us feel better because of some type of sickness. Although we don’t want to harm anybody else (especially children) with our medication, the possibility exists. It is vital that we use caution with our medication and where we leave them because sometimes, getting a child back from the effects of taking someone else’s medication or an overdose is impossible. So, keep the medication under lock and key.

Leave a Reply